New Mexico, 2004

Hail in New Mexico, June 17, 2004

June 17, 2004 · NWS ABQ · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 17, 1:30 PM MST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 17, 1:30 PM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT THU JUN 17 2004

.DISCUSSION...BROAD RIDGE ALOFT CENTERED OVER THE SE U.S. WILL BUILD
W OVER THE AREA THROUGH THE WEEKEND. HOWEVER...AT THE SAME TIME A
SURFACE COLD FRONT WILL DROP INTO NE NM LATE FRI AND FRI NIGHT AND
PRESS S AND W BY SAT. GENERALLY WEAK W FLOW FOR NEXT WEEK WITH A
WEAK DISTURBANCE POSSIBLE AROUND MIDWEEK.

LOOKING LIKE ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER THE
REMAINDER OF THIS PM THROUGH THE EVENING OVER THE EC AND NE PLAINS.
ACTIVITY SHOULD LINGER CLOSE TO MIDNIGHT IN THE FAR NE. CONTINUED
DRY IN THE W. GOT A BRIEF E WIND AROUND SUNRISE THIS AM IN ABQ AND
COULD SEE THE SAME THING FRI EARLY AM IF SUFFICIENT CONVECTION
ACROSS THE E TONIGHT. WILL NOT PUT INTO THE FORECAST AT THIS POINT
THOUGH. SOMETHING FOR THE EVENING SHIFT TO CONSIDER.

MAY BE A BIT LESS ACTIVE ON FRI WITH HEIGHTS AND THICKNESSES RISING
A BIT WITH WARMER MID LEVELS PROVIDING A BETTER CAP. BUT NOT STRONG
ENOUGH TO GO WITH A RAIN FREE FORECAST. THUS WILL KEEP SLIGHT CHANCE
POPS IN FOR MUCH OF THE EAST. SURFACE FRONT STILL FORECAST TO MOVE
S AND W ACROSS THE ERN PLAINS FRI NIGHT AND MAY PUSH INTO THE RIO
GRANDE VALLEY BY EARLY SAT AM. WILL PUT E WINDS INTO THIS AREA.

UPTICK IN CONVECTION THEN POSSIBLE FOR SAT WITH ADDED LOW LEVEL
MOISTURE ACROSS THE E. COULD EVEN BE AN ISOLATED STORM BETWEEN THE
DIVIDE AND CNTRL MOUNTAINS BUT WILL HOLD OFF FOR NOW. MODELS
CONTINUE TO HINT AT SOME MOISTURE FROM OLD MEXICO PERHAPS MOVING
INTO THE STATE ON SUN. THUS COULD BE A FAIRLY ACTIVE WEEKEND.

NEXT UPSTREAM DISTURBANCE SCHEDULED FOR MID WEEK. A MOSTLY DRY DAY
AHEAD OF THIS FEATURE MON THEN ANOTHER UPSWING FOR TUE AND WED.
CHJ/DP
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/091 053/092 053 40000
GALLUP.................... 044/088 042/089 043 40000
GRANTS.................... 042/090 043/088 045 40000
GLENWOOD.................. 044/095 046/095 050 40000
CHAMA..................... 039/080 040/080 040 40111
LOS ALAMOS................ 050/087 048/084 048 40000
RED RIVER................. 038/072 038/070 038 40111
TAOS...................... 045/084 044/081 044 40100
SANTA FE.................. 049/088 051/084 050 40000
SANTA FE AIRPORT.......... 052/090 054/088 052 40000
ESPANOLA.................. 046/093 046/090 046 40000
ALBUQUERQUE HEIGHTS....... 062/094 064/092 065 40000
ALBUQUERQUE VALLEY........ 057/095 057/093 059 40000
ALBUQUERQUE FOOTHILLS..... 061/092 062/089 062 40000
ALBUQUERQUE WEST MESA..... 060/094 064/092 063 40000
SOCORRO................... 053/096 057/096 056 40000
SANDIA PARK/CEDAR CREST... 056/087 057/085 056 40000
MORIARTY/ESTANCIA......... 049/090 047/087 049 40100
CARRIZOZO................. 057/095 059/091 058 40100
RUIDOSO................... 054/088 059/084 058 40111
RATON..................... 048/083 048/080 047 40222
LAS VEGAS................. 050/084 048/081 050 40111
ROY....................... 054/082 052/082 052 40312
CLAYTON................... 058/080 055/080 057 40312
SANTA ROSA................ 060/096 058/090 058 40211
TUCUMCARI................. 064/092 064/090 065 40312
FORT SUMNER............... 064/095 062/092 062 40211
CLOVIS.................... 063/094 063/089 063 40311
PORTALES.................. 063/095 064/090 065 40311
ROSWELL................... 067/100 066/095 066 40211
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

40/46
Hazardous weather outlook, Jun 17, 5:00 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 17 2004

NMZ001>021-026-181200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT THU JUN 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE
EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING OVER NORTHEASTERN NEW MEXICO. A SLIGHT RISK OF SEVERE
THUNDERSTORMS CONTINUES OVER NORTHEAST NEW MEXICO AND ACROSS
PORTIONS OF THE EAST CENTRAL PLAINS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800
PM FOR UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN
COLFAX...SAN MIGUEL...GUADALUPE...AND DE BACA COUNTIES.  SPOTTER
ACTIVATION MAY BE REQUIRED OVER COLFAX AND UNION COUNTIES FRIDAY
AFTERNOON AND EVENING...AND OVER COLFAX...UNION...MORA...
HARDING...SAN MIGUEL...QUAY...AND CURRY COUNTIES SATURDAY AFTERNOON
AND EVENING. I

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Quay

When
June 17, 3:25 PM MST
Where
Quay County, Logan
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.367, -103.417

Hail, Quay

When
June 17, 3:55 PM MST
Where
Quay County, 10 mi S of San Jon
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.950, -103.333

Hail, Quay

When
June 17, 4:00 PM MST
Where
Quay County, 7 mi W of Nara Visa
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.600, -103.217

Hail, Quay

When
June 17, 4:10 PM MST
Where
Quay County, 5 mi NW of Nara Visa
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.650, -103.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408133, 5408132, 5408131, 5408130.